Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 79, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Apr 10, 2021, 6:04 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2021, 6:04 AM PDT (13:04 UTC)
- Expired
- Apr 10, 2021, 11:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
647 WHUS76 KSEW 101304 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 604 AM PDT Sat Apr 10 2021 PZZ135-101800- /O.EXP.KSEW.SC.Y.0078.000000T0000Z-210410T1300Z/ /O.NEW.KSEW.SC.Y.0079.210410T1304Z-210410T1800Z/ Puget Sound and Hood Canal- 604 AM PDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Northwest 15 to 25 kt north half and southwest 15 to 25 kt south half. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-101900- /O.CON.KSEW.GL.W.0029.000000T0000Z-210410T1900Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 604 AM PDT Sat Apr 10 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WHAT...West winds 25 to 35 kt with gusts to 45 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until noon PDT today. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-156-170-173-176-102115- /O.CON.KSEW.SC.Y.0078.000000T0000Z-210411T1800Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 604 AM PDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY... * WHAT...Northwest winds 20 to 30 kt and seas 9 to 14 ft at 13 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 11 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-102115- /O.CON.KSEW.SC.Y.0078.000000T0000Z-210411T0600Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 604 AM PDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 15 to 25 kt and seas 8 to 11 ft at 13 seconds. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-102115- /O.CON.KSEW.SC.Y.0078.210410T1700Z-210411T1000Z/ Grays Harbor Bar- 604 AM PDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 3 AM PDT SUNDAY... * WHAT...Rough bar conditions. Combined seas around 10 feet late Saturday morning through Saturday night. * WHERE...Grays Harbor Bar. * WHEN...From 10 AM this morning to 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. * ADDITIONAL DETAILS...Maximum ebb currents will occur around 430 AM and 445 PM Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ134-101800- /O.CON.KSEW.SC.Y.0078.000000T0000Z-210410T1800Z/ Admiralty Inlet- 604 AM PDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-101800- /O.CON.KSEW.SC.Y.0078.000000T0000Z-210410T1800Z/ Northern Inland Waters Including The San Juan Islands- 604 AM PDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...West winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
1 follow-up statement
244 WHUS76 KSEW 101545 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 845 AM PDT Sat Apr 10 2021 PZZ131-132-102345- /O.CON.KSEW.GL.W.0029.000000T0000Z-210410T1900Z/ /O.EXB.KSEW.SC.Y.0078.210410T1900Z-210411T0500Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 845 AM PDT Sat Apr 10 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, until noon PDT today. For the Small Craft Advisory, from noon today to 10 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-102345- /O.EXT.KSEW.SC.Y.0078.000000T0000Z-210411T0000Z/ Admiralty Inlet- 845 AM PDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-102345- /O.EXT.KSEW.SC.Y.0078.000000T0000Z-210411T0000Z/ Northern Inland Waters Including The San Juan Islands- 845 AM PDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...West winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-102345- /O.CON.KSEW.SC.Y.0078.000000T0000Z-210411T1800Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 845 AM PDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt and seas 9 to 14 ft at 13 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 11 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-102345- /O.CON.KSEW.SC.Y.0078.000000T0000Z-210411T0600Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 845 AM PDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 15 to 25 kt and seas 9 to 11 ft at 13 seconds. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-102345- /O.CON.KSEW.SC.Y.0078.210410T1700Z-210411T1000Z/ Grays Harbor Bar- 845 AM PDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...Combined seas 9 to 11 feet. Bar conditions mostly rough. Maximum ebb currents will occur around 445 PM today and 5 AM Sunday. * WHERE...Grays Harbor Bar. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ135-101800- /O.CON.KSEW.SC.Y.0079.000000T0000Z-210410T1800Z/ Puget Sound and Hood Canal- 845 AM PDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Northwest wind 15 to 25 kt north part. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Apr 10, 3:29 AM PDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 10, 3:29 AM PDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
329 AM PDT Sat Apr 10 2021
.SYNOPSIS...Lowland rain showers and mountain snow will continue
across Western Washington throughout the day today in the wake of
a frontal system, before tapering tonight. Drier weather with a
gradual warming trend will persist next week as upper level
ridging influences the region.
&&
.SHORT TERM /TODAY THROUGH MONDAY/...A frontal system is currently
making its way southeastward across Western Washington early this
morning, with radar showing the main band of precipitation
associated with this feature moving into the Cascades and through
Pierce and Lewis counties as of 2AM. Precipitation in the wake of
the frontal boundary has become more showery across the region,
except for a developing convergence zone across Snohomish County.
Hi-res guidance continues to indicate a PSCZ lingering into the
evening hours and drifting southward across the Sound this
afternoon. Meanwhile, snow levels have started to fall overnight
to near 1500 feet and will continue to fall to 500-1000 feet early
this morning. A brief chance of a rain/snow mix remains possible
in showers for spots across the lowlands this morning, however no
accumulations are expected. Snow will continue for the passes
today, with locally heavier amounts and rates possible within the
vicinity of the convergence zone. Thus, a winter weather advisory
remains in effect for the Cascades through the afternoon, with an
additional 1-8 inches possible. Overall, expect showers to persist
throughout the day, before tapering tonight. Windy conditions
will peak early this morning, with breezy winds persisting
throughout the day and easing this evening. Temperatures will
remain rather cool today, with highs in the upper 40s to low 50s
for most areas.
Upper level ridging will then start to build into Western
Washington on Sunday, bringing about a change to drier conditions.
Sunday morning lows will be near freezing for many areas across
the interior, however could dip into the mid to upper 20s across
the Southern Sound and along the Chehalis River Valley. Areas of
frost are expected through the early morning hours. Highs will
rebound Sunday into the low to mid 50s across the area.
A upper level trough will then drop southward across Eastern
Washington on Monday, moving the ridge further offshore-though,
Western Washington will remain dry. A gradual warm up trend
commences on Monday, with temperatures climbing a few degrees to
the mid 50s to low 60s across the region.
.LONG TERM /TUESDAY THROUGH FRIDAY/...Primarily dry weather
expected through the week with upper level ridging and offshore
flow influencing the region. A rex block pattern looks to develop
late week, with high pressure aloft to the north and low pressure
aloft to the south. Temperatures will gradually warm throughout
the week, potentially approaching 70 by Friday. 14
&&
.AVIATION...A frontal system and an associated upper trough will
cross the region with widespread showers and mix of mostly MVFR and
VFR ceilings. A Puget Sound Convergence Zone will develop and
persist this morning between KAWO and KPAE, before drifting south
later today. Outside of the convergence zone, scattered showers will
maintain brief lower ceilings/visibilities. These showers will
become increasingly confined to the mountains this afternoon.
Surface winds remain gusty through the day with some gusts to 20 kts
remaining.
KSEA...Mostly VFR ceilings this morning with scattered lower cloud
deck around 2000 ft and occasional showers. Convergence zone remains
well north of terminal this morning, maintaining southerly surface
winds. Winds expected to shift west this morning and then more
solidly northerly later in the afternoon. Winds remain gusty through
the day, before easing after 03z tonight. Cullen
&&
.MARINE...Strong onshore flow continues across the waters
this morning behind the cold front, which is advancing east of Puget
Sound and into Cascades this morning. Strong gales will continue
through the central and eastern Strait of Juan de Fuca this morning,
with breezy advisory strength winds over the remaining interior
waters easing through the morning and later today. Northerly winds
then begin to build over the waters Sunday through the early part of
next week as high pressure builds over the northeastern Pacific. A
thermal trough may build up the Oregon coast and bring maintain
breezy northerly winds and perhaps offshore winds by the middle of
the week. Seas over the coastal waters continue to build early this
morning, reaching 10 to 14 feet today and then subsiding below 10 ft
on Sunday. Cullen
&&
.HYDROLOGY...River flooding not expected over the next 7 days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory until 5 PM PDT this afternoon for
Cascades of Pierce and Lewis Counties-Cascades of Snohomish
and King Counties-Cascades of Whatcom and Skagit Counties.
PZ...Small Craft Advisory until 11 AM PDT Sunday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory from 10 AM this morning to 3 AM PDT Sunday
for Grays Harbor Bar.
Gale Warning until noon PDT today for Central U.S. Waters Strait
Of Juan De Fuca-East Entrance U.S. Waters Strait Of Juan De
Fuca.
Small Craft Advisory until 11 AM PDT this morning for Admiralty
Inlet-Northern Inland Waters Including The San Juan Islands.
Small Craft Advisory until 11 PM PDT this evening for West
Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 6 AM PDT early this morning for Puget
Sound and Hood Canal.
&&
www.weather.gov/seattleNearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.